July 3, 2018 at 12:32 am #114230
I went through 42 treatments of IVIG from 2012-2016 I was completely fine until a few months ago when I had another relapse but since that treatment I have been fine. Has anyone else had a relapse after a few years but then been fine again?July 4, 2018 at 8:53 pm #114245
I’ve been on IVIG for about 14 months now. I was doing pretty good until about two weeks ago. Numbness started to creep back into the finger tips, then from the elbows done some more numbness. Then my feet became more numb and of course numbness worked its way up to my knees. (My feet have never fully recovered. The balls forward have remained numb through the process and the nerves burn throughout my entire feet).
My grip on finer things was off and I started to trip over things and balance was just a bit off.
Since I was already on IVIG, my doc raised my prednisone up to 60mg for this week and then 50mg the next and so on to see if it helps.
I only started the high dose prednisone yesterday, so I can’t really say if it helping. I have another round of IVIG on this upcoming Wednesday, so hopefully the one-two punch of prednisone and immunoglobulin will get rid of this flair up.
That’s the problem with this disease, it is chronic. I think we will always have flair ups and have to hit the IVIG bottle periodically.July 5, 2018 at 1:27 am #114246
Our Autoimmune systems are all different. They have had encounters with foreign antigens over the years and have built up defenses for them. As a result of CIDP and related diseases, some of us have ended up with “T” cells that don’t properly recognize “self”. A discussion of the cell types that may be involved is here:
Another discussion thread which may be more specific to you is here:
Please look into treatment with Rituximab to help rid yourself of the chronic form of CIDP, it has worked for me. These threads may be worth your time to read:
Best of luck Bryan!August 27, 2018 at 5:05 pm #114329
I have been getting weekly IVIG for 5 years. I thought it was a bit much. Then, I started a new job and had to cut back the frequency of my infusions. The decrease in the IVIG as well as the increased time on my feet have equaled what I believe to be a relapse in symptoms.
Got to tell you, I really like this job and it will devastate me if I have to give it up. Not sure what I am going to do. I have to support my family. I have been okay for a few years dealing with this god-awful disease, but I may just lose it if it takes away yet something ELSE from me.
I’m sorry, I’m ranting. But, I just don’t know what to do at this point. Thanks for reading.September 2, 2018 at 12:49 pm #114335
Thanks Jim. Abigal and Aaron, I definitely know how you feel. I posted in early July about my relapse.
It isn’t like I can’t walk, but this relapse has taken me from 90% of my former self (which I was really happy about that progress) back to 70/75%.
My inner strength and stamina is definitely drained. Numbness returns randomly to my hands, arms, legs, and feet. Some days it is bad, other days, better.
Additionally, I get easily winded and I’m just tired.
My neurologists gave me a couple of choices last week. IVIG once a week or we can add Plasmapheresis to the equation. The high dose steroids don’t do much for me, imho.
With Plasmapheresis, he said a week in the hospital? Then there is the port, which I’m simply not interested in. And with the weekly IVIG, that means I have no free off day since I work 6 days.
Even with good insurance, I have to save to meet my yearly $4000 out of pocket expenses.
It just seems like a losing situation. I’m tired. All the progress I made over a year just disappeared in a matter of days. And frankly, I’m not sure what to do.September 3, 2018 at 11:22 pm #114339
Bryan, you probably wouldn’t do both IvIg and plasma exchange at the same time. I had PE after not getting much help from IvIg and I believe it was the right treatment for me. I had a Quinton catheter in my groin for the PE and had nine exchanges over three weeks. Before getting it I was aprehensive, but I had no pain or complications from that procedure.
I have had no relapse since my PE treatments more than seven years ago.September 8, 2018 at 10:20 pm #114348
GH, thanks for the response. Did you have to stay in the hospital? Or was it outpatient? I’d be interested in knowing that?
Also, did you resume IVIG?September 11, 2018 at 12:46 pm #116048
My 2 PEs to date have been inpatient for 10 days. 5 treatments 1 every other day. About 60% of down days required transfusion due to affected clotting factors.
As I am getting these every few months, did not have a port put in (yet anyway). IR put in a temporary Vascath which they removed on discharge day.
Started at end of IVIG cycle and resumed IVIG soon after dischargeNovember 11, 2018 at 1:19 pm #116151
I’ve battled CIDP for several years now. My initial decline was rather rapid – occurring over several weeks. After multiple failed attempts of treatment (steroids shut down my liver, nerve blocks made my hair fall out and tissue die around the injection site, methotrexate made me miserable), Mayo Clinic saved my life. I started IVIG (Caramune-spelling?) and Rituxin as an experimental trial and it saved my life. A subsequent reaction to my IVIG moved me to another one (Gammagard) and it was great! Continued IVIG weekly, Rituxin every four months, added Cellcept daily, physical therapy, and Botox in my neck, back, shoulders, and jaw (so I can eat, otherwise my mouth won’t open).
Last January I started titration to wean off of everything. I was losing my insurance and feeling so good, I took a risk. It went well for a few months and then it came back with a vengeance. Getting back on all the meds and treatment now, unfortunately. But, grateful to have a clear reminder that although I hate constantly being in treatment, I completely hate my physical existence otherwise.
A few notes. My port is the best decision I ever made. It doesn’t bother me, never notice it anymore, my arms and veins are happier. Most of us are in this for the long term. The treatment requires infusions of medicine (IVIG) that is hard on your veins. As well as the Rituxin. Do your body a favor. (P.S. 40 yo single mom of two and I’m proud of my port. I wear swimsuits, tanks, scrappy dresses. I don’t care what others think. My body, my health, my priority.)
IVIG: everyone responds to different infusion rates. Find yours and be vocal each and every time. Ensure they flush the line because it reacts with saline (I get fluids before and after infusions). Some nasty effects occur if they don’t flush the line.
Listen to your body. Speak up and be persistent. You have to live with it and so ensure you do the best for your body each and every single day.November 13, 2018 at 2:16 pm #116159
Collins22, thanks for you story and your history with this awful disease.
As I noted, I started to relapse in July. My prednisone was upped to 60mg, which I stayed at for most of the summer. I began to taper in September and I’m down to 15mg a day. Like I told my Doctor, the only thing Prednisone does me for is put weight on. I ballooned to 230 pounds! I’m miserable from the weight. Since I reduced the steroids to 15mg, I’ve been able to shed a few pounds over the last couple of weeks. I shed 6 pounds since I reduced the prednisone dosage.
Additionally, over the last 3 treatments of IVig, my doctor increased my dosage.I think the increased dosage has had a positive effect.
Since then, I’ve seen an uneven, but positive results.
-the numbness in my hands has gone away.
-some days I feel downright miserable, with numbness in my calves and feet. I’m tired and easily winded.
-other days, I might feel horrible in the morning, but by noon, suddenly, the numbness in feet and legs recedes and I get a burst of energy. Then again, by evening, I run out of energy and feel exhausted.
-then other days, I feel good. The numbness in my feet and calves is minimal and I have a good amount of stamina.
So, over the last 3 weeks, with the increase dosage of IVig, I’ve at least seen improvement. While very uneven, it at least seems headed in the right direction.
You must be logged in to reply to this topic.